# SDR CALA0001204

- Difficulty date: August 3, 2000
- Submitted: August 8, 2000
- Operation: Air carrier
- Aircraft: N938AS
- Make and model: Doug DC-9-82
- Aircraft serial: 49365
- Aircraft time: 42,249 hours, 26,318 cycles
- System (JASC): 2761 · Drag Control Actuator
- Part: Actuator
- Part number: 1040T1005
- Part serial: 202B
- Condition: Burned
- Location: Spoiler
- Part time: 26,576 hours, 18,702 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

BOTH CREW MEMBERS NOTICED A STRONG ELECTRICAL ODOR IN THE COCKPIT DURING CLIMB OUT OF TPA.  CREW WAS UNABLE TO ISOLATE THE SOURCE AND THE AIRCRAFT WAS RETURNED TO TPA WHERE IT LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND THE AUTO SPOILER ACTUATOR IN FORWARD PEDESTAL AT FAULT.  THE AUTO SPOILER ACTUATOR WAS REMOVED AND REPLACED IAW MM 27-62-05, PAGE 201-205.
